Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 172, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 11, 2012, 3:34 PM CDT for Glasscock County, Midland County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2012, 3:34 PM CDT (20:34 UTC)
- Expired
- Jun 11, 2012, 4:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Glasscock County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 50 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -402 J/kg
- Mixed-layer LCL
- 4006 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170 WUUS54 KMAF 112034 SVRMAF TXC173-329-112130- /O.NEW.KMAF.SV.W.0172.120611T2034Z-120611T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 334 PM CDT MON JUN 11 2012 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN GLASSCOCK COUNTY IN WEST TEXAS... EAST CENTRAL MIDLAND COUNTY IN WEST TEXAS... * UNTIL 430 PM CDT * AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES NORTHWEST OF SAINT LAWRENCE...OR 17 MILES WEST OF GARDEN CITY...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... EAST CENTRAL MIDLAND COUNTY... WESTERN GLASSCOCK COUNTY... STATE HIGHWAY 137... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3209 10152 3167 10151 3179 10188 3191 10187 TIME...MOT...LOC 2033Z 262DEG 9KT 3186 10177 $$
1 follow-up statement
750 WWUS54 KMAF 112100 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 400 PM CDT MON JUN 11 2012 TXC329-112108- /O.CAN.KMAF.SV.W.0172.000000T0000Z-120611T2130Z/ MIDLAND TX- 400 PM CDT MON JUN 11 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIDLAND COUNTY IS CANCELLED... AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF EAST CENTRAL MIDLAND COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3180 10176 3197 10176 3209 10152 3170 10151 TIME...MOT...LOC 2058Z 247DEG 9KT 3198 10157 $$ TXC173-112130- /O.CON.KMAF.SV.W.0172.000000T0000Z-120611T2130Z/ GLASSCOCK TX- 400 PM CDT MON JUN 11 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR WESTERN GLASSCOCK COUNTY... AT 355 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL GLASSCOCK COUNTY...OR ABOUT 9 MILES NORTHWEST OF GARDEN CITY...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... NORTHWESTERN GLASSCOCK COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3180 10176 3197 10176 3209 10152 3170 10151 TIME...MOT...LOC 2058Z 247DEG 9KT 3198 10157 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:21 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 11, 2:21 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 PM CDT MON JUN 11 2012 .DISCUSSION... HOT TEMPERATURES AGAIN PREVAILED ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS THIS AFTERNOON...ALTHOUGH A COLD FRONT WAS MAKING INROADS INTO THE NORTHERN CWA. THIS FRONT WILL MAKE THE TEMPERATURE FORECAST DIFFICULT THE NEXT COUPLE OF DAYS...AND ALONG WITH THE NORTHERN PERIPHERY OF AN UPPER RIDGE OVER THE AREA...THE PRECIPITATION FORECAST WILL BE QUITE THE BEAR TOO. A FEW STORMS MAY DEVELOP/PERSIST THIS EVENING ALONG THE DRYLINE OVER THE EASTERN FRINGE OF THE CWA...AND ALONG THE STALLED FRONTAL BOUNDARY OVER THE SOUTHEASTERN NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. ANY STORMS THAT DEVELOP OVER THE WESTERN LOW ROLLING PLAINS OR LOWER TRANS PECOS COULD BE SEVERE AS MID LEVEL LAPSE RATES OF 8 TO 9 C/KM COMBINE WITH SBCAPE OF 1000 TO 2000 J/KG...IN ADDITION TO 0 TO 6 KM SHEAR AROUND 30KT. IT WILL BE HOT AGAIN TUESDAY...BUT NOT QUITE AS BAD OVER NORTHERN PORTIONS OF THE AREA ALONG AND BEHIND THE FRONT. NOT ONLY WILL LOW LEVEL MOISTURE INCREASE OVER THE AREA TUESDAY AS LOW LEVEL WINDS WILL BE EAST OR SOUTHEAST...BUT MID AND UPPER LEVEL SUBTROPICAL MOISTURE WILL SPREAD NORTHEASTWARD OVER THE REGION. AS A WEAK SHORTWAVE TROUGH MOVES OVER NEW MEXICO AND INTO THE AREA...EXPECT THE HIGHER TERRAIN OF NEW MEXICO AND WEST TEXAS...AND THE FRONTAL BOUNDARY...TO BECOME FOCI FOR THUNDERSTORM DEVELOPMENT TUESDAY AFTERNOON. SOME OF THE STORMS COULD BE SEVERE AS CAPE VALUES WILL BE 1500 TO 2500 J/KG AND MID LEVEL LAPSE RATES 8 TO 9 C/KM ACROSS THE FRONTAL BOUNDARY WHILE BULK SHEAR WILL INCREASE TO 40 TO 50KT. STILL THINK STORMS WILL BECOME MORE WIDESPREAD...EITHER OVER THE HIGHER TERRAIN OF NEW MEXICO OR OVER NORTHERN PORTIONS OF THE CWA TUESDAY EVENING...THEN CONGLOMERATE INTO A MESOSCALE CONVECTIVE SYSTEM TUESDAY NIGHT AS A LOW LEVEL JET STRENGTHENS OVER THE PERMIAN BASIN. HAVE KEPT A CHANCE OF STORMS GOING IN THE FORECAST AND INTRODUCED SEVERE WORDING ALSO. LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS. NEAR TO ABOVE NORMAL TEMPERATURES WILL PERSIST THROUGH THE REST OF THE WEEK...AS WILL RAIN CHANCES. THE HIGHER TERRAIN OF SOUTHWEST TEXAS WILL BE THE FAVORED AREA FOR CONVECTION THROUGH THE WEEK AS A STEADY FEED OF LOW LEVEL MOISTURE CONTINUES ON EAST TO SOUTHEASTERLY LOW LEVEL FLOW. ALOFT...UPPER LEVEL MOISTURE WILL CONTINUE TO STREAM OVER THE AREA DUE TO WESTERLY TO SOUTHWESTERLY FLOW. ALTHOUGH TEMPERATURES WILL NOT BE QUITE AS HOT...THERE WILL STILL BE PLENTY OF HEATING FOR AN UNSTABLE AIRMASS EACH AFTERNOON AND EVENING. A BROAD UA TROUGH WILL FORM OVER THE SOUTHWEST CONUS BY LATE WEEK WITH THE DOWNSTREAM SOUTHWESTERLY FLOW ALOFT PROPAGATING ADDITIONAL SHORTWAVE TROUGHS OVER THE AREA TO INSTIGATE ADDITIONAL CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 72 94 73 94 / 20 30 40 20 BIG SPRING TX 73 95 74 94 / 30 20 40 10 CARLSBAD NM 68 100 71 100 / 10 20 20 20 DRYDEN TX 78 103 77 98 / 20 10 10 10 FORT STOCKTON TX 75 100 75 98 / 20 20 20 20 GUADALUPE PASS TX 70 96 71 98 / 10 20 20 20 HOBBS NM 69 91 68 94 / 20 30 30 30 MARFA TX 64 95 62 93 / 10 20 20 20 MIDLAND INTL AIRPORT TX 74 96 75 96 / 20 20 30 20 ODESSA TX 75 95 76 96 / 20 20 30 20 WINK TX 75 101 76 99 / 10 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 76/67
Hazardous weather outlook, Jun 11, 10:04 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1004 AM CDT MON JUN 11 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121515- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1004 AM CDT MON JUN 11 2012 /904 AM MDT MON JUN 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS AFTERNOON AND TONIGHT ACROSS THE NORTHERN AND EASTERN PERMIAN BASIN AND SOUTHEAST NEW MEXICO INCLUDING THE GUADALUPE MOUNTAINS. SOME OF THESE STORMS MAY BECOME SEVERE WITH HAIL...DAMAGING WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TUESDAY AND TUESDAY NIGHT. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT. IN ADDITION LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:09 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard | 66 min |
| Jun 11, 6:13 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Terrell | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.